MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product noting the medium-large clip applier instrument got stuck in the trocar and broke at the shaft, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci medium-large clip applier instrument to perform failure analysis.The medium-large clip applier instrument was analyzed and found to have the main tube broken.A piece measuring approximately 0.091¿ x 0.116¿ was not returned with the instrument.The missing piece would have been located at the base of the main tube closest to the housing.The complaint regarding the medium-large clip applier instrument getting stuck in the trocar and breaking at the shaft was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
It was reported during a da vinci-assisted cholecystectomy surgical procedure the medium-large clip applier instrument engaged and registered correctly.When the medium-large clip applier instrument was inserted for the second time, it was getting stuck in the trocar causing it to break at the shaft.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the initial reporter did not have any further information about the reported event.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16936488
Report Number2955842-2023-13646
Device Sequence Number7290978
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N10210419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN10210419 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown